Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Melbourne, FL

June 20, 2015Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 20, 2015, 5:09 PM EDT for Brevard County, Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 5:09 PM EDT (21:09 UTC)
Expired
Jun 20, 2015, 5:48 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS52 KMLB 202109
SVRMLB
FLC009-095-202215-
/O.NEW.KMLB.SV.W.0041.150620T2109Z-150620T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BREVARD COUNTY IN FLORIDA...
  SOUTHEASTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 615 PM EDT

* AT 508 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS APPROACHING CANAVERAL GROVES AND LONE CABBAGE FISH 
  CAMP...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2841 8059 2829 8061 2832 8066 2832 8068
      2827 8060 2821 8060 2842 8105 2860 8094
      2856 8080 2847 8076 2855 8072 2851 8060
      2839 8066 2851 8058 2850 8054 2846 8052
TIME...MOT...LOC 2108Z 304DEG 15KT 2845 8093 

$$

KELLY
1 follow-up statement
476 
WWUS52 KMLB 202148
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
548 PM EDT SAT JUN 20 2015

FLC009-095-202157-
/O.CAN.KMLB.SV.W.0041.000000T0000Z-150620T2215Z/
BREVARD FL-ORANGE FL-
548 PM EDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD AND
SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THE OUTFLOW 
BOUNDARY AS IT PUSHES OFFSHORE CAPE CANAVERAL AND COCOA BEACH 
THROUGH 630 PM.

LAT...LON 2841 8059 2829 8061 2832 8066 2832 8068
      2827 8060 2821 8060 2842 8105 2860 8094
      2856 8080 2847 8076 2855 8072 2851 8060
      2839 8066 2851 8058 2850 8054 2846 8052
TIME...MOT...LOC 2145Z 304DEG 15KT 2836 8078 

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:46 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 20, 2:46 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT SAT JUN 20 2015

.DISCUSSION...
THRU TONIGHT...SHOWER AND STORM COVERAGE WILL INCREASE AS DAYTIME
HEATING AND BOUNDARY COLLISIONS CONTINUE THROUGH THE LATE
AFTERNOON. MAXIMUM COVERAGE SHOULD BE BETWEEN 4 AND 7 PM WITH A
FEW STRONG STORMS PRODUCING FREQUENT LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS. LIGHT STEERING FLOW ALOFT MEANS MUCH OF TODAYS
ACTIVITY WILL BE BOUNDARY DRIVEN...AND SIMILAR TO YESTERDAY...WILL
WATCH FOR STORM PROPAGATION BACK CLOSER TO THE COAST THIS
EVENING. WARM AND HUMID EVENING AGAIN TONIGHT WITH OVERNIGHT TEMPS
IN THE LOW TO MID 70S.

SUNDAY...SURFACE RIDGE REMAINS ACROSS CENTRAL/SOUTH FLORIDA WITH
GENERALLY LIGHT SOUTH AND WEST FLOW CONTINUING. MODELLING
INDICATES A SLIGHT DROP OFF IN AVAILABLE MOISTURE AND SUBSEQUENTLY
KEEPS POPS A BIT LOWER. STILL EXPECTING ISOLATED/SCATTERED
CONVECTION ACROSS THE INTERIOR AS THE WEST AND EAST COAST SEA
BREEZES INTERACT LATE IN THE AFTERNOON. PLENTY OF SOLAR INSOLATION
MEANS TEMPS WILL ONCE AGAIN WARM UP INTO THE LOW TO MID 90S.

FROM PREVIOUS DISCUSSION...
MONDAY...THE ATLC RIDGE LOOKS TO STRENGTHEN ON MONDAY AS ALLOW
STRONGER LOW LVL SE WINDS ACROSS E CENTRAL FL IN THE AFTERNOON.
THIS SHOULD ALLOW THE EAST COAST SEA BREEZE TO PUSH INTO INTERIOR
SECTIONS WITH SHOWER/TSTM CHANCES AROUND 20 PCT ACROSS THE CSTL
ZONES TO 30 PCT OVER THE INTERIOR...LOWER THAN RECENT DAYS. HIGHS
WILL BE IN THE LOWER 90S TREASURE COAST TO MID 90S ACROSS THE
INTERIOR.

TUE...LOW LVL SE FLOW CONTINUES TUE WITH 594 DM RIDGE AT H5
ELONGATING NORTH OF THE STATE. DIFFUSE EAST COAST BRZ SHOULD PUSH
INLAND WILL KEEP 20 PCT ALONG THE COAST AND 30-40 PCT ACROSS THE
INTERIOR WITH HIGHER RAIN CHANCES ACROSS WRN SECTIONS OF THE NRN
INTERIOR IN THE LATE AFTN INCLUDING LAKE COUNTY. HIGHS AROUND 90
COAST TO LOWER TO MID 90S OVER THE INTERIOR.

WED-SAT...ON WED 500 MB RIDGE CONTINUES NORTH OF THE AREA WED WITH
DEEP LAYER SE FLOW. EAST COAST SEA BRZ MOVING INLAND IN THE
AFTERNOON WILL FOCUS SCATTERED SHOWERS/STORMS ACROSS THE INTERIOR.
WILL FCST POPS AROUND 20 PCT ALONG THE COAST AND 30-40 PCT FOR THE
INTERIOR. THE RIDGE NORTH OF THE AREA WILL BREAK DOWN STARTING THU
AND INTO THE UPCOMING WEEKEND AS STRONG S/W MOVES ACROSS THE GRT
LAKES THIS WEEKEND AND BRINGS A L/W TROUGH ALOFT TO THE ERN STATES.
SHOULD SEE LOW LVL WINDS START TO VEER TO SOUTHERLY THU WITH MID LYR
FLOW FROM THE WEST OVER THE UPCOMING WEEKEND FOCUSING SEA BREEZE
CONVECTION ON THE ERN SIDE OF THE PENINSULA BY SAT. APPEARS DEEPEST
MOISTURE WILL REMAIN TO THE NORTH ACROSS GA AHEAD OF FRONT...BUT
SUFFICIENT MOISTURE WILL BE PRESENT FOR SCATTERED SHOWERS AND STORMS
EACH AFTERNOON INTO THE WEEKEND MOVING TWD THE EAST COAST IN THE
LATE AFTN. WILL KEEP POPS MAINLY IN THE 30-40 PCT RANGE CLOSE TO
CONSENSUS BLEND AND MOS FOR NOW BUT WOULD NOT BE SURPRISED TO SEE
POPS EDGE UP SOME AS WE DRAW CLOSER TO NEXT WEEKEND. HIGHS FCST FROM
THE UPPER 80S TO LOWER 90S COASTAL COUNTIES AND LOWER TO MID 90S
OVER THE INTERIOR.

&&

.AVIATION...SHRA/TSRA COVERAGE EXPECTED TO INCREASE ACROSS THE
INTERIOR TERMINALS THROUGH THE AFTERNOON. A FEW MAY PROPAGATE BACK
TO COASTAL SITES (KDAB/KTIX/KMLB) THIS EVENING. GENERALLY VFR AND
LIGHT AND VARIABLE WINDS OVERNIGHT TONIGHT.

&&

.MARINE...
TONIGHT..EAST COAST SEA BREEZE CIRCULATION WILL LOSE ITS INFLUENCE
AFTER SUNSET. MARINERS...ESPECIALLY THOSE NORTH OF THE
CAPE...SHOULD KEEP AN EYE OUT FOR THUNDERSTORMS APPROACHING THE
INTRACOASTAL...AND ARE REMINDED THAT GUSTY AND VARIABLE WINDS CAN
OCCUR WELL AWAY FROM A PARENT THUNDERSTORM. GENERALLY LIGHT WINDS
EXPECTED OVERNIGHT WITH A SLIGHT NOCTURNAL INCREASE OVERNIGHT
INDICATED BY LOCAL MODELS. SEAS 1 TO 2 FEET.

FROM PREVIOUS DISCUSSION...
SUN-WED...SE-S WINDS EXPECTED INTO MID WEEK WITH A STRONGER SEA
BREEZE CIRCULATION TO 10-15 KNOTS NEAR THE COAST EACH AFTERNOON.
STORMS WILL BE MAINLY OVER THE MAINLAND...BUT THERE WILL BE A LOW
CHANCE FOR A FEW STORMS TO MOVE TOWARD THE NEAR SHORE WATERS
SUNDAY AND MONDAY EVENINGS MAINLY NORTH OF COCOA BEACH. SEAS WILL
AVERAGE AROUND 2 FT NEAR SHORE AND UP TO 3 FEET OFFSHORE.

&&

.CLIMATE...

RECORD HIGHS FOR TODAY AND TOMORROW AT LOCAL CLIMATE SITES...
DAB 20-JUN  98 1990
MCO 20-JUN  99 1998
MLB 20-JUN  99 1998
VRB 20-JUN  97 2004

DAB 21-JUN  98 1944
MCO 21-JUN  99 1944
MLB 21-JUN  98 1998
VRB 21-JUN  98 2009

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  94  75  93 /  20  20  20  20
MCO  75  96  75  95 /  30  30  30  30
MLB  74  91  75  92 /  20  20  10  20
VRB  75  92  73  91 /  20  20  10  20
LEE  76  96  77  95 /  30  30  30  30
SFB  75  96  76  95 /  30  30  30  30
ORL  76  96  77  95 /  30  30  30  30
FPR  73  92  73  91 /  10  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...ULRICH
RADAR/AVIATION...CRISTALDI
Hazardous weather outlook, Jun 20, 10:00 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SAT JUN 20 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1000 AM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE ACROSS THE REGION WILL ALLOW SCATTERED
THUNDERSTORMS TO DEVELOP ALONG THE INLAND MOVING EAST COAST SEA
BREEZE THIS AFTERNOON. THE GREATEST STORM COVERAGE IS ONCE AGAIN
EXPECTED OVER THE INTERIOR AROUND THE I-4 CORRIDOR...AND ACROSS
OSCEOLA AND OKEECHOBEE COUNTIES...WHERE SEA BREEZE BOUNDARIES
COLLIDE LATE IN THE DAY.

LINGERING DRIER AIR ALOFT WILL ALLOW A FEW STRONGER STORMS TO
PRODUCE STRONG DOWNBURST WINDS AROUND 50 TO 60 MPH...MAINLY OVER
THE INTERIOR...WITH THE SEA BREEZE COLLISION. ADDITIONAL STORM
THREATS INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVIER
RAINFALL PRODUCING LOCALIZED MINOR FLOODING ISSUES.

.EXCESSIVE HEAT IMPACT...
HOT TEMPERATURES COMBINED WITH AVERAGE FLORIDA HUMIDITY LEVELS
WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON.
STAY WELL HYDRATED AND TAKE OCCASIONAL BREAKS IN AIR CONDITIONING
IF YOU ARE PLANNING OUTDOOR PHYSICAL ACTIVITY.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE THREAT FOR RIP
CURRENTS ALONG AREA BEACHES TODAY. ALWAYS SWIM NEAR A LIFEGUARD
AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL DEVELOP ALONG THE INLAND MOVING EAST COAST
SEA BREEZE THIS AFTERNOON. WIND GUSTS AROUND 40 MPH WILL BE
POSSIBLE WITH ANY SLOW MOVING STRONGER STORMS ACROSS THE
INTERIOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED AFTERNOON STORMS EXPECTED THROUGH THE WEEKEND INTO
EARLY NEXT WEEK...MAINLY OVER INLAND COUNTIES. A FEW STRONGER
STORMS WILL BE POSSIBLE OVER THE INTERIOR EACH DAY.

HIGH TEMPERATURES WILL STILL REACH THE MID 90S OVER THE CENTRAL
FLORIDA INTERIOR THROUGH EARLY NEXT WEEK...WITH MAXIMUM HEAT INDEX
VALUES CONTINUING TO REACH 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/CRISTALDI

In the hours before

Special weather statement, Jun 20, 3:55 PM EDT, 1 hour 14 minutes before
FLZ041-044>047-053-054-058-059-064-141-144-147-202200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT SAT JUN 20 2015

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR A COLLISION
BETWEEN THE EAST AND WEST COAST SEA BREEZES WILL LIKELY PRODUCE
RAPID DEVELOPMENT OF STRONG STORMS OVER THE INTERIOR...

AT 355 PM...MELBOURNE DOPPLER RADAR...ALONG WITH SURFACE OBSERVATIONS
AND VISIBLE SATELLITE IMAGERY...INDICATED THAT A COLLISION BETWEEN
THE EAST AND WEST COAST SEA BREEZES WILL OCCUR AROUND 500 PM NEAR A
LINE FROM THE OCALA FOREST IN NORTHERN LAKE COUNTY SOUTHWARD THROUGH
GREATER SANFORD...ORLANDO...SAINT CLOUD...AND THEN FARTHER SOUTH
ALONG THE KISSIMMEE RIVER FROM LAKE KISSIMMEE TO THE WEST SIDE OF
LAKE OKEECHOBEE.

LIKE THE PAST FEW DAYS...RAPID DEVELOPMENT OF SHOWERS AND STORMS
THROUGH 600 PM APPEARS LIKELY TO RESULT FROM THIS COLLISION. SOME OF
THESE STORMS ARE LIKELY TO BE STRONG TO MARGINALLY SEVERE. WIND GUSTS
OF 50 TO 60 MPH COULD PRODUCE LOCALIZED WIND DAMAGE. FREQUENT TO
EXCESSIVE LIGHTNING...TORRENTIAL DOWNPOURS OF 1 TO 3 INCHES IN A 60
TO 90 MINUTE PERIOD...AND SMALL HAIL WILL ALSO BE POSSIBLE.

PERSONS IN THIS AREA SHOULD PREPARE TO SEEK SAFE SHELTER IN ADVANCE
OF THESE STORMS. IF SKIES LOOK THREATENING...OR IF THUNDER ROARS...
HEAD INDOORS.
Special weather statement, Jun 20, 4:02 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SAT JUN 20 2015

FLZ045-046-202045-
ORANGE FL-SEMINOLE FL-
402 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ORANGE AND SOUTH CENTRAL
SEMINOLE COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER AVALON PARK...MOVING EAST AT 5 MPH. OTHER STRONG STORMS ARE
EXPECTED TO DEVELOP AS A RESULT OF COLLISION BETWEEN OUTFLOW AND THE
EAST COAST SEA BREZE.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...OVIEDO...WINTER SPRINGS...CASSELBERRY AND WEDGEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2835 8127 2870 8132 2862 8107 2835 8098
TIME...MOT...LOC 2001Z 248DEG 5KT 2851 8119

KELLY
Special weather statement, Jun 20, 4:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
428 PM EDT SAT JUN 20 2015

FLZ046-202100-
SEMINOLE FL-
428 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE COUNTY
UNTIL 500 PM EDT...

AT 427 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHULUOTA. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVIEDO...GENEVA AND CHULUOTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2876 8106 2874 8106 2872 8103 2869 8102
      2868 8102 2866 8101 2863 8101 2862 8099
      2861 8100 2862 8122 2872 8117 2880 8108
TIME...MOT...LOC 2027Z 244DEG 2KT 2867 8106

KELLY
Special weather statement, Jun 20, 4:42 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT SAT JUN 20 2015

FLZ053-202145-
OSCEOLA FL-
442 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH AND CENTRAL OSCEOLA COUNTY
UNTIL 545 PM EDT...

AT 439 PM EDT...DOPPLER RADAR WAS TRACKING AN IMMINENT COLLISION OF
THE EAST COAST SEA BREEZE WITH THUNDERSTORM OUTFLOW FROM PINE GROVE
SOUTH TO SAINT CLOUD...HARMONY TO LAKE KISSIMMEE. THESE STORMS WILL
BE NEARLY STATIONARY.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES.

LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...EAST LAKE TOHO...NARCOOSSEE...LAKE KISSIMMEE AND AUSTIN
TINDALL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2803 8141 2801 8138 2804 8136 2807 8137
      2807 8135 2808 8135 2809 8139 2835 8130
      2835 8099 2779 8120 2784 8123 2786 8130
      2792 8131 2794 8135 2795 8134 2798 8138
      2800 8139 2800 8142
TIME...MOT...LOC 2039Z 244DEG 2KT 2821 8120

KELLY
Special weather statement, Jun 20, 4:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT SAT JUN 20 2015

FLZ147-202145-
NORTHERN BREVARD COUNTY FL-
459 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 545
PM EDT...

AT 457 PM EDT...DOPPLER RADAR WAS TRACKING OUTFLOW FROM A SEVERE
THUNDERSTORM OVER EASTERN ORANGE COUNTY...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS BOUNDARY AS IT
PUSHES RAPIDLY TOWARDS THE COAST. THE STRONG WINDS WILL ARRIVE WELL
BEFORE ANY RAIN OR LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2834 8061 2834 8063 2858 8060 2834 8066
      2835 8067 2838 8072 2850 8074 2834 8072
      2834 8086 2861 8096 2865 8083 2865 8081
      2850 8073 2859 8072 2859 8066 2866 8078
      2867 8065 2869 8066 2846 8052
TIME...MOT...LOC 2057Z 271DEG 15KT 2855 8092

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:02 PM EDTSpecial Weather StatementMLBOrange43 min
Jun 20, 4:28 PM EDTSpecial Weather StatementMLBSeminole32 min
Jun 20, 4:42 PM EDTSpecial Weather StatementMLBOsceola63 min
Jun 20, 4:45 PM EDTSevere Thunderstorm WarningMLBOrange45 min
Jun 20, 4:59 PM EDTSpecial Weather StatementMLBBrevard46 min
Jun 20, 5:01 PM EDTSpecial Marine WarningMLB89 min
Jun 20, 5:17 PM EDTSevere Thunderstorm WarningMLBOsceola58 min
Jun 20, 5:46 PM EDTSpecial Weather StatementMLBLake44 min
Jun 20, 5:56 PM EDTSevere Thunderstorm WarningMLBLake, Orange39 min
Jun 20, 6:16 PM EDTSpecial Weather StatementMLBOsceola44 min
Jun 20, 6:33 PM EDTSpecial Weather StatementMLBIndian River27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.